Alert archive / Ohio / Gale Watches in 2012
Gale Watch 4, NWS Cleveland, OH
NWS Cleveland, OH issued this gale watch at Feb 23, 2012, 10:06 PM EST. It took effect at Feb 24, 2012, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2012, 10:06 PM EST (03:06 UTC)
- In effect from
- Feb 24, 2012, 4:00 PM EST
- Expired
- Feb 24, 2012, 4:02 AM EST
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
417 WHUS71 KCLE 240306 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1006 PM EST THU FEB 23 2012 LEZ061-146>149-166>169-241115- /O.NEW.KCLE.GL.A.0004.120224T2100Z-120225T0800Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1006 PM EST THU FEB 23 2012 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * WINDS:SOUTHWEST WILL INCREASE TO 35 KNOTS LATE IN THE AFTERNOON AND THEN BECOME WEST AND THEN DECREASE TO 30 KNOTS BY LATE FRIDAY NIGHT. * WAVES: WILL BUILD TO 5 TO 8 FEET BY LATE FRIDAY AFTERNOON AND TO 8 TO 11 FEET FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$
1 follow-up statement
085 WHUS71 KCLE 240902 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 402 AM EST FRI FEB 24 2012 LEZ061-146>149-166>169-241715- /O.UPG.KCLE.GL.A.0004.120224T2100Z-120225T0800Z/ /O.NEW.KCLE.GL.W.0006.120224T1700Z-120225T0800Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 402 AM EST FRI FEB 24 2012 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST TO WEST INCREASING TO 35 KNOT GALES BY AFTERNOON. WEST WINDS MAY INCREASE TO 40 KNOT GALES DURING THE EVENING. WEST WINDS SHOULD DECREASE TO AROUND 30 KNOTS EARLY SATURDAY MORNING. * WAVES: WILL BUILD TO 6 TO 9 FEET BY LATE FRIDAY AFTERNOON AND TO 8 TO 12 FEET FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ144-145-164-165-241715- /O.NEW.KCLE.GL.W.0006.120224T1700Z-120225T0800Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- 402 AM EST FRI FEB 24 2012 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM EST SATURDAY. * WINDS: SOUTHWEST TO WEST INCREASING TO 35 KNOT GALES BY AFTERNOON. WEST WINDS MAY INCREASE TO 40 KNOT GALES DURING THE LATE AFTERNOON. WEST WINDS SHOULD DECREASE TO AROUND 30 KNOTS EARLY SATURDAY MORNING. * WAVES: WILL BUILD TO 5 TO 7 FEET BY LATE FRIDAY AFTERNOON AND TO 8 TO 10 FEET FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ142-143-241715- /O.NEW.KCLE.SC.Y.0019.120224T1400Z-120226T0200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- 402 AM EST FRI FEB 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST SATURDAY. * WINDS: SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 KNOTS BY AFTERNOON AND CONTINUE INTO SATURDAY. * WAVES: WILL BUILD TO 4 TO 6 FEET THIS AFTERNOON AND CONTINUE INTO TONIGHT. WAVES MAY SUBSIDE TO 1 TO 3 FEET SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Feb 23, 9:32 PM EST, 34 minutes earlier.
Area forecast discussion, Feb 23, 9:32 PM EST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 932 PM EST THU FEB 23 2012 .SYNOPSIS... A LOW PRESSURE SYSTEM OVER THE MIDDLE MISSISSIPPI VALLEY WILL MOVE NE ACROSS OHIO TONIGHT...AND ACROSS NEW ENGLAND FRIDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... FOR 930 PM UPDATE...FORECAST LOOKS TO BE ON TRACK SO NO SIGNIFICANT CHANGES WILL BE MADE. STILL NOT SURE WHICH FORM PRECIP WILL TAKE IN THE EXTREME NORTHEAST AND NW AS TEMPS ALOFT APPEAR TO BE ON THE THRESHOLD FOR EITHER PRECIP TYPE. WILL TRY AND MAINTAIN AS MUCH CONTINUITY AS POSSIBLE AND KEEP RAIN SNOW MIX GOING. LUCAS COUNTY COULD BE AREA WITH BIGGEST BUST POTENTIAL AS SURGE OF WARMER AIR ALOFT WILL BE EAST OF THIS AREA SO IF PRECIP CHANGES TO ALL SNOW SOONER THAN EXPECTED A DECENT ACCUMULATION COULD OCCUR THERE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... EXPECT DRY SLOT TOWARD DAYBREAK AS LOW LIFTS NORTH OF AREA...HOWEVER PRECIPITATION SHOULD INCREASE LATE MORNING INTO THE AFTERNOON AS A STRONG VORT MAX SWINGS ACROSS THE AREA. COLD FRONT SHOULD PUSH EAST OF AREA BY LATE MORNING SO HIGH TEMPS WILL OCCUR DURING MORNING AND FALL DURING THE AFTERNOON. AS A RESULT EXPECT PRECIP TO TRANSITION FROM RAIN TO SNOW DURING THE AFTERNOON AS TEMPS FALL. IN ADDITION WINDS LOOK LIKE THEY WILL BE STRONG ENOUGH TO REACH ADVISORY LEVELS FRIDAY AFTERNOON AND EVENING...ESPECIALLY AS STRONG PRESSURE RISES PUSH INTO THE EASTERN HALF OF THE REGION. SHOULD BE A BRIEF LULL IN THE SYNOPTIC SNOW FRIDAY EVENING...BUT LAKE EFFECT SETS UP IN THE SNOWBELT EAST OF CLEVELAND FRIDAY NIGHT AS 850 TEMPS DIP TO MINUS 12C. COULD SEE AS MUCH AS 2 TO 4 INCHES IN THE HIGHER ELEVATIONS OF THE SNOWBELT. LAKE EFFECT SNOW ADVISORIES WILL LIKELY BE NEEDED AND WE WILL MONITOR MODELS FOR HIGHER AMOUNTS. HIGH PRESSURE BUILDS IN SATURDAY NIGHT CHOCKING OFF THE LAKE EFFECT. SUNDAY SHOULD BE DRY AND A LITTLE WARMER AS HIGH PRESSURE MOVES ACROSS THE LOWER LAKES. && .LONG TERM /MONDAY THROUGH THURSDAY/... GFS AND ECMWF ARE SIMILAR DURING THE LONG TERM BUT ENOUGH DIFFERENCES DO CROP UP THAT WOULD IMPACT THE FORECAST ACROSS THE OHIO VALLEY. THE FORECAST BEGINS ON MONDAY WITH DRY AIR ACROSS THE REGION HOWEVER SURFACE LOW PRESSURE IS EXPECTED BY BOTH MODELS TO BE MOVING ACROSS THE CENTRAL GREAT LAKES SO IF THE TRACK IS DISPLACED SOUTH ON SUBSEQUENT RUNS THE FORECAST WILL NEED TO BE CHANGED. THIS CONTINUES MONDAY NIGHT AND INTO TUESDAY BEFORE CLOUDS INCREASE FROM THE WEST AS LOW PRESSURE STRENGTHENS IN THE SOUTHERN PLAINS. MODELS BEGIN TO DIFFER HERE WITH THE ECMWF DEVELOPING A SHARPER UPPER TROF ACROSS THE WESTERN PLAINS. DIFFERENCES AT THE SURFACE AS WELL WITH THE ECMWF WINDING UP THE LOW OVER WRN NE WHILE THE GFS HAS A WEAKER LOW IN TX. BASICALLY WILL FOLLOW AN HPC/ECMWF MIX THAT STARTS RAIN CHANCES TUESDAY CONTINUING THROUGH WEDNESDAY. COLDER AIR WILL DROP ACROSS THE AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT BEHIND THE SYSTEM TURNING ANY PRECIP TO SNOW. TEMPS NEAR TO ABOVE NORMAL. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... SOME OVERRUNNING PRECIPITATION WILL OCCUR TONIGHT AHEAD OF A LOW THAT WILL MOVE INTO SOUTHERN OHIO AND THEN UP INTO NORTHEAST OHIO AND THEN INTO ONTARIO. MOST AREAS WILL BE RAIN...HOWEVER...SOME SNOW COULD OCCUR NEAR TOL AND IN PARTS OF INLAND NW PA BEFORE IT CHANGES TO RAIN. THE AREA WILL BE IN A DRY SLOT LATE TONIGHT AND FOR A PORTION OF FRIDAY BEFORE A COLD FRONT AND SOME SNOW SHOWERS MOVE IN. THE CEILING FORECAST IS TOUGH FOR TONIGHT. AT THIS TIME ONLY EXPECTING IT TO BE MAINLY MVFR WITH ISOLATED IFR CEILINGS NEAR TOL BECAUSE OF A FLOW OFF THE LAKE AND ISOLATED IFR VISIBILITIES ELSEWHERE TONIGHT. SOME THUNDER IS POSSIBLE...AT THIS TIME NOT MENTIONING IT. SOME THUNDER OCCURRED SW OF FDY AT 0045Z. WILL CONTINUE TO MONITOR THIS. AS THE SNOW SHOWERS DEVELOP AS THE LOW MOVES INTO ONTARIO IT WILL BECOME QUITE WINDY WITH WIND GUSTS TO 50 MPH POSSIBLE ACROSS THE ENTIRE FORECAST AREA MAINLY FRIDAY AFTERNOON AND EVENING. WITH THE SNOW AND WIND PLENTY OF BLOWING AND DRIFTING WILL OCCUR AND VISIBILITIES WILL BE 2 MILES OR LESS. OUTLOOK...PERIODS OF NON-VFR LIKELY FRIDAY EVENING THROUGH SATURDAY EVENING. && .MARINE... CENTER OF LOW PRESSURE TO MOVE TO LAKE ERIE BY FRIDAY MORNING AND TO LAKE ONTARIO BY FRIDAY AFTERNOON. LOW WILL BE DEEPENING AND THE PRESSURE GRADIENT WILL BE TIGHT. EXPECT WINDS TO INCREASE OUT OF THE NORTHEAST TONIGHT...DIMINISH SOME AS THE LOW IS VERY NEAR EARLY FRIDAY. THE NORTHEAST FETCH WILL MAKE THE WEST END CHOPPY OVERNIGHT...BUT UNDER SMALL CRAFT CRITERIA. AFTER THE LOW PASSES WINDS WILL ABRUPTLY INCREASE FROM THE SOUTHWEST AND SHIFT WEST BY AFTERNOON. WE MAY REACH GALE FORCE FOR A SHORT TIME...MAYBE A 3-6 HOUR WINDOW DURING THE LATE AFTERNOON/EARLY EVE. CONFIDENCE IS LOW AND AFTER FORECASTER COLLABORATION DECIDED AGAINST A GALE WATCH. OTHERWISE A SOLID 25 TO 30 KNOTS ON THE LAKE FROM FRIDAY AFTERNOON THROUGH THE DAY ON SATURDAY. SMALL CRAFT ADVISORIES WILL BE NEEDED. HIGH PRESSURE BUILDS IN SUNDAY. A FRONTAL BOUNDARY WILL BE IN THE VICINITY OF THE CENTRAL LAKES FROM SUNDAY NIGHT INTO TUESDAY...WITH UNCERTAINTIES WHEN IT WILL SLIP ACROSS LAKE ERIE EARLY NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...ADAMS/DJB SHORT TERM...DJB LONG TERM...TK AVIATION...KIELTYKA MARINE...OUDEMAN
Hazardous weather outlook, Feb 23, 4:40 PM EST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 440 PM EST THU FEB 23 2012 OHZ003-006>009-017>019-027>032-036>038-047-242145- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX- 440 PM EST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY WINDS ARE EXPECTED NEAR AND IN THE WAKE OF A STRONG COLD FRONT THAT WILL MOVE ACROSS NORTHERN OHIO ON FRIDAY. WIND GUSTS MAY REACH 45 TO 50 MPH FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-242145- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 440 PM EST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDS MAY APPROACH GALE FORCE MAINLY ON THE EAST END OF THE LAKE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ010>014-020>023-033-089-PAZ001>003-242145- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 440 PM EST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY WINDS ARE EXPECTED NEAR AND IN THE WAKE OF A STRONG COLD FRONT THAT WILL MOVE ACROSS NORTHERN OHIO ON FRIDAY. WIND GUSTS MAY REACH 45 TO 50 MPH FRIDAY AFTERNOON AND EVENING. LAKE EFFECT SNOW WILL DEVELOP BY FRIDAY EVENING AND WILL CONTINUE INTO SATURDAY NIGHT. SNOWFALL AMOUNTS MAY REACH ADVISORY LEVELS FOR PORTIONS OF NORTHEAST OHIO INTO NORTHWESTERN PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:47 AM EST | Wind Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 19 more | 6 hr |
| Feb 24, 4:00 AM EST | Lake Effect Snow Advisory | CLE | Ashtabula, Geauga, Lake, Trumbull | 39 hr |
| Feb 24, 4:02 AM EST | Gale Warning | CLE | 30 hr | |
| Feb 24, 4:02 AM EST | Small Craft Advisory | CLE | 48 hr | |
| Feb 24, 9:58 AM EST | High Wind Warning | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 19 more | 9 hr |
| Feb 24, 10:24 AM EST | Wind Advisory | CLE | Lucas, Ottawa, Wood | 7 hr |
| Feb 24, 3:22 PM EST | Low Water Advisory | CLE | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.